MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INOGEN MINI ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)

BOSTON SCIENTIFIC CORPORATION INOGEN MINI ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)
Model Number D012
Medical Device Problem Codes Pacing Problem (1439); Inappropriate/Inadequate Shock/Stimulation (1574); Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 09/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there is a concern for a suspected inappropriate anti-tachycardia pacing (atp) and shock therapy from this implantable cardioverter defibrillator (icd).Boston scientific technical services (ts) performed an analysis in which it was determined that there may be inappropriate therapy for a supraventricular tachycardia.It was also noted that therapy exhaustion occurred; ts recommended programming enhancements.The device remains in service.No additional adverse patient effects were reported.
 
Event or Problem Description
It was reported that there is a concern for a suspected inappropriate anti-tachycardia pacing (atp) and shock therapy from this implantable cardioverter defibrillator (icd).Boston scientific technical services (ts) performed an analysis in which it was determined that there may be inappropriate therapy for a supraventricular tachycardia.It was also noted that therapy exhaustion occurred; ts recommended programming enhancements.The device remains in service.No additional adverse patient effects were reported.Additional information was received indicating that this device was explanted due to normal battery depletion.This device was returned.
 
Additional Manufacturer Narrative
The returned device was thoroughly inspected and analyzed upon receipt at our post market quality assurance laboratory.Visual examination of the device header and case noted no anomalies.Dimensional analysis of the header was completed.Each port measured as expected.The device was then exposed to simulated heart load conditions, and the defibrillation, pacing, and sensing functions were tested.Impedance testing was completed, and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.

Brand Name
INOGEN MINI ICD DR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key17840388
Report Number2124215-2023-53603
Device Sequence Number6759172
Product Code LWS
UDI-Device Identifier00802526533822
UDI-Public00802526533822
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/22/2017
Device Model NumberD012
Device Catalogue NumberD012
Device Lot Number107123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexMale